Alert archive / Maine / Wind Advisories in 2018
Wind Advisory 10, NWS Caribou, ME
NWS Caribou, ME issued this wind advisory at Oct 26, 2018, 3:13 PM EDT for Hancock County, Washington County, Maine. It took effect at Oct 27, 2018, 6:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2018, 3:13 PM EDT (19:13 UTC)
- In effect from
- Oct 27, 2018, 6:00 PM EDT
- Expired
- Oct 28, 2018, 4:35 AM EDT
- In force
- 11 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1253 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006 WWUS71 KCAR 261913 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 313 PM EDT Fri Oct 26 2018 MEZ029-030-270900- /O.NEW.KCAR.WI.Y.0010.181027T2200Z-181028T1000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 313 PM EDT Fri Oct 26 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 6 AM EDT SUNDAY... The National Weather Service in Caribou has issued a Wind Advisory, which is in effect from 6 PM Saturday to 6 AM EDT Sunday. * WINDS...East 20 to 30 mph with gusts up to 40 to 50 mph, with highest gusts along the immediate coast and higher terrain. * TIMING...Saturday evening til early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ VJN
6 follow-up statements
821 WWUS71 KCAR 270841 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 441 AM EDT Sat Oct 27 2018 MEZ029-030-272100- /O.CON.KCAR.WI.Y.0010.181027T2200Z-181028T1000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 441 AM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY... * WINDS...East 25 to 35 mph with gusts up to 50 mph. * TIMING...This evening til early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ Norcross
508 WWUS71 KCAR 271650 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 1250 PM EDT Sat Oct 27 2018 MEZ029-030-280100- /O.CON.KCAR.WI.Y.0010.181027T2200Z-181028T1000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1250 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT SUNDAY... * WINDS...East 25 to 35 mph with gusts up to 50 mph. * TIMING...This evening til early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ VJN
925 WWUS71 KCAR 271913 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 313 PM EDT Sat Oct 27 2018 MEZ029-030-281000- /O.CON.KCAR.WI.Y.0010.181027T2200Z-181028T1000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 313 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...East 20 to 35 mph with gusts up to 50 mph. * TIMING...This evening til early Sunday morning. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ VJN
146 WWUS71 KCAR 272230 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 630 PM EDT Sat Oct 27 2018 MEZ029-030-280630- /O.CON.KCAR.WI.Y.0010.000000T0000Z-181028T1000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 630 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...East 20 to 35 mph with gusts up to 50 mph. * TIMING...Tonight. * IMPACTS...Strong wind may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ CB
159 WWUS71 KCAR 280113 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 913 PM EDT Sat Oct 27 2018 MEZ029-030-280915- /O.CON.KCAR.WI.Y.0010.000000T0000Z-181028T1000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 913 PM EDT Sat Oct 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY... * WINDS...East 20 to 35 mph with gusts up to 50 mph. * TIMING...Through early Sunday morning. * IMPACTS...Strong wind may blow down limbs, trees, and power lines. Numerous power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 40 to 50 mph are expected. Winds this strong can make driving difficult... especially for high profile vehicles. Use extra caution. && $$ CB
774 WWUS71 KCAR 280835 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 435 AM EDT Sun Oct 28 2018 MEZ029-030-280945- /O.CAN.KCAR.WI.Y.0010.000000T0000Z-181028T1000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 435 AM EDT Sun Oct 28 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Caribou has cancelled the Wind Advisory. Winds have decreased across the region. Thus, the Wind Advisory has been cancelled. $$ Norcross
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this wind advisory went out at Oct 26, 12:20 PM EDT, 2 hours 53 minutes earlier.
Area forecast discussion, Oct 26, 12:20 PM EDT, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1220 PM EDT Fri Oct 26 2018
.SYNOPSIS...
High pressure will build today and crest over the area tonight.
Low pressure will approach from southwest on Saturday then lift
across the region Saturday night through Sunday.
&&
.NEAR TERM /THROUGH TONIGHT/...
1220 PM Update: In addition to adding a little more of SC cld
cvrg across the N and W, we had to mention sct flurries ovr
these areas into the aftn hrs with the returns shown from latest
radar ref not just virga based on sfc obs in the Caribou area.
Otherwise, fcst hrly temps/dwpts thru the aftn hrs were updated
based on trends seen from latest sfc obs. No need to raise hi
temps with SC cld cvr now encompassing much of the N. which has
leveled the rise of temps ovr the last couple of hrs.
Orgnl Disc: Winds and stratocu fields will remain the primary
weather issues today. The boundary layer remains well mixed with
gusty winds even at this time before sunrise. With some morning
heating, gusts over 35 mph can be expected and some gusts over
40 mph in higher terrain of northern zones. This means wind
chills in the upper teens to lower 20s this morning. The winds
will gradually decrease this afternoon into the evening as high
pressure builds from the southwest. Cold air advection at H850
continues this morning with more cu and stratocu fields in the
northwest flow. The greater concentration of these clouds will
be in the western mountains with upsloping. The cold air mass
will only produce highs in the mid to upper 30s. A few 40F
readings are possible towards the coast. Light winds and clear
skies this evening will set the stage for good radiational
cooling until high clouds arrive in southern zones later in the
night. In general, expect teens in northern zones and low-mid
20s further south where clouds will end cooling later in the
night. Can't rule out a few single digit readings in the
north...especially where snow cover remains from this week's
storm. It'll be the first night of the season with widespread
lows in the teens in the northern half of the forecast area.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
Low pressure will track from the Mid-Atlantic region toward
southern New England Saturday, while high pressure exits to the
north. Cloud cover will increase early Saturday Downeast with
a snow/rain mix developing in the morning. Precipitation will
then transition to all rain across Downeast areas Saturday
afternoon. Precipitation will expand northward Saturday
afternoon, though drier air with the retreating high will slow
the advance across northern areas. Precipitation will start in
the form of snow across northern areas, then begin to transition
to a wintry mix during the late afternoon. Light snow
accumulations are expected across northern/central areas
Saturday afternoon into the evening. The occluded surface low
will begin to drift north across New England Saturday night.
Precipitation will remain in the form of rain Downeast Saturday
night. Based on critical thicknesses, expect the snow across
northern areas will transition to a mostly sleet/freezing rain
mix Saturday night. With warming temperatures later Saturday
night the wintry mix could even begin to transition to rain late
across northern areas. Uncertainty still exists regarding
precipitation totals Saturday night. Ice accumulations across
northern areas Saturday night will be dependent on high
temperatures Saturday and how much temperatures fall early
Saturday night. Generally expect ice accumulations between 0.10
and 0.20 of an inch across northern areas Saturday night,
though these numbers are also still uncertain. Gusty east to
northeast winds are also expected Saturday night, with the
strongest winds along the Downeast coast where a Wind Advisory
could eventually be needed. The occluded low drifts north
across New England Sunday through Sunday night drawing warmer
air north. Rain chances will decrease Downeast Sunday, while any
early wintry mix across northern areas transitions to rain.
Expect mostly cloudy skies with a chance of mostly rain showers
across the region Sunday night. Temperatures will be at below
normal levels Saturday. Temperatures Sunday will range from
below normal levels north, to near normal levels Downeast.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
Another low will track from the Mid Atlantic coast, across the
Gulf of Maine, to Nova Scotia Monday. Temperatures Monday
should be warm enough to keep precipitation in the form of rain,
with the better rain chances across Downeast areas.
Precipitation will taper to showers in the wake of the exiting
low Monday night. Across northern areas, snow showers will mix
with the rain showers later Monday night with the exiting low
starting to draw colder back south across the region. The upper
trof will exit to the east early Tuesday, with surface high
pressure building toward the region late. Generally expect
mostly cloudy skies along with a chance of rain/snow showers
across the north and mountains Tuesday, with partly cloudy skies
Downeast. A frontal boundary could stall across the region
Wednesday with a chance of snow/rain showers north and a chance
of rain showers Downeast. Low pressure will track northeast
along the frontal boundary, crossing the region, Thursday.
Precipitation with the low will be mostly in the form of rain,
though a rain/snow mix is possible across northern areas early
Thursday. Temperatures will be at near normal, to slightly
below normal, levels Monday through Thursday.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
NEAR TERM: VFR with excellent vis. Cigs today will be above
4-5K feet at times. No cigs tonight. NW winds will gust to 35
kts this morning...mostly north of HUL and diminish this
afternoon into tonight.
SHORT TERM: VFR conditions are expected across the region
early Saturday. MVFR/IFR conditions will then develop northward
across the region Saturday afternoon. Generally expect IFR/LIFR
conditions Saturday night into Sunday, with MVFR/IFR conditions
Sunday night. MVFR conditions are expected Monday. Snow will
transition to rain across Downeast areas Saturday. Across
northern areas, snow will transitions to a wintry mix later
Saturday into Saturday night then transition to rain Sunday.
Precipitation should be in the form of rain across the region
Monday, with a chance of snow/rain showers north and rain
showers Downeast Monday night. Occasional MVFR conditions are
possible across the north and mountains Tuesday, with VFR
conditions Downeast. Gusty east to northeast winds are also
expected Saturday night, with strongest winds along the
Downeast coast.
&&
.MARINE...
NEAR TERM: 930 AM Update...Will likely drop the SCA ovr our
waters on the midday fcst update with winds diminishing ovr our
waters to concentrate on the upcoming gale period later Sat
aftn thru Sat ngt.
Orgnl Disc...Will maintain the Small Craft Advisory into this
afternoon. Winds and seas will gradually decrease through the
day into tonight.
SHORT TERM: A Gale Warning has been issued for the coastal
waters from Saturday afternoon through late Saturday night.
Small craft advisory conditions are then expected Sunday through
Sunday night. Visibilities will be reduced in rain Saturday
afternoon into Sunday.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...Gale Warning from 4 PM Saturday to 6 AM EDT Sunday for
ANZ050>052.
&&
Near Term...VJN
Short Term...Norcross
Long Term...Norcross
Aviation...VJN/Norcross
Marine...VJN/NorcrossHazardous weather outlook, Oct 26, 6:08 AM EDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 608 AM EDT Fri Oct 26 2018 MEZ001>006-010-011-015>017-029>032-271200- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 608 AM EDT Fri Oct 26 2018 This Hazardous Weather Outlook is for Coastal DownEast Maine, East Central Maine, Eastern Maine, Far Northern Maine, Interior DownEast Maine, North Central Maine, Northern Maine and West Central Maine. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A complex weather system is expected to bring a mix of rain, sleet, snow and freezing rain to the region Saturday and Saturday night. The best chances of accumulating snow or a more prolonged period of sleet and freezing rain will be across northern areas. Snow will transition to rain Downeast Saturday. Strong gusty winds are also expected later Saturday into Saturday night, particularly along the Downeast coast. There is also the potential for minor splash-over around the times of high tide this weekend. Please continue to monitor the latest forecasts. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-271200- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 608 AM EDT Fri Oct 26 2018 ...GALE WARNING IN EFFECT FROM 4 PM SATURDAY TO 6 AM EDT SUNDAY... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Norcross
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:47 AM EDT | Gale Warning | CAR | 49 hr | |
| Oct 26, 3:10 PM EDT | Winter Weather Advisory | CAR | Aroostook, Penobscot, Piscataquis, Somerset | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.